MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the plp2020, elite surgical smoke evacuation pencil, was being used on (b)(6) 2025 during a tonsillectomy procedure when it was reported ¿no patient impact but physician did get shocked in the hand.He did double check his glove and no hole in his glove.¿ further assessment questioning found ¿all involved are fine.¿.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the plp2020, elite surgical smoke evacuation pencil, was being used on (b)(6) 2025 during a tonsillectomy procedure when it was reported ¿no patient impact but physician did get shocked in the hand.He did double check his glove and no hole in his glove.¿.Further assessment questioning found ¿all involved are fine.¿.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: the medical device problem code section h6 was changed from c76126 to c133527.The reported event of the device shocking the user is unconfirmed.Examination of the returned used device plp2020 found that during testing there was no electrical shock.The plumpen worked as intended with no fault found during testing.However the electrode the customer sent back was covered with an unidentified dark substance.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21321106
Report Number1320894-2025-00039
Device Sequence Number15486072
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)270731(10)WM20240801
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20240801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic